Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 208, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2009, 12:29 AM CDT for Choctaw County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 12:29 AM CDT (05:29 UTC)
- Expired
- May 10, 2009, 1:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:40 PM CDT, 49 minutes earlier.
Area forecast discussion, May 9, 11:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT SAT MAY 9 2009 ...AVIATION... .DISCUSSION... VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE NIGHT WITH MID CLOUDS COVERING THE AREA. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL ALSO IMPACT THE AREA TAF SITES DURING THE OVERNIGHT HOURS. CONDITIONS WILL WORSEN DURING THE DAY ON SUNDAY AS THE ISENTROPIC LIFT BECOMES MORE IMPRESSIVE AND CEILINGS BEGIN TO LOWER INTO THE MVFR CATEGORY. SHOWERS AND THUNDERSTORMS WILL ALSO BECOME MORE WIDESPREAD ON SUNDAY AS A RESULT OF THE ISENTROPIC LIFT AND A MID-LEVELS SHORTWAVE THAT WILL BE MOVING ACROSS THE REGION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, May 9, 10:21 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1021 PM CDT SAT MAY 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1021 PM CDT SAT MAY 9 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AS WARM AIR ALOFT OVERRUNS THE COOLER AIR AT THE SURFACE. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS WHERE THE ELEVATED INSTABILITIES WILL BE MORE FAVORABLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH MUCH OF NEXT WEEK. THESE CHANCES WILL BE DRIVEN BY FRONTAL BOUNDARIES PASSING THROUGH THE AREA...WITH BOTH HEAVY RAIN AND SEVERE WEATHER POTENTIAL OCCURRING WITH EACH ROUND OF THUNDERSTORMS. MANY LOCATIONS HAVE RECEIVED EXCESSIVE RAINFALL OVER THE PAST FEW WEEKS...WHICH WILL SUPPORT BOTH CONTINUED FLASH FLOOD AND RIVER FLOOD CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... THE ACTIVE WEATHER PATTERN WILL CONTINUE AND RESPONSES TO BOTH FLASH FLOODING AND SEVERE WEATHER ARE POSSIBLE FOR MUCH OF THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 55 min |
| May 10, 4:15 AM CDT | Flash Flood Watch | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 48 hr |
| May 10, 4:25 AM CDT | Flash Flood Warning | TSA | Choctaw | 4 hr |
| May 10, 10:00 AM CDT | Flash Flood Warning | TSA | Choctaw | 6 hr |
| May 10, 12:23 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| May 10, 4:02 PM CDT | Areal Flood Warning | TSA | Choctaw, Pushmataha | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.